Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 26, NWS Tulsa, OK

December 12, 200822 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Dec 12, 2008, 2:50 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Dec 12, 2008, 6:57 PM CST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 2:50 PM CST (20:50 UTC)
In effect from
Dec 12, 2008, 6:57 PM CST
Expired
Dec 13, 2008, 6:00 PM CST
In force
23 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
829 m above ground
0-6 km bulk shear
100 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 122050
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
250 PM CST FRI DEC 12 2008

...WIND ADVISORY FOR SATURDAY FOR PORTIONS OF EAST OKLAHOMA...

.STRONG LOW PRESSURE SYSTEM TO THE WEST INCREASING SOUTH WINDS 
OVERNIGHT AND SATURDAY.

OKZ054>068-070-071-130500-
/O.NEW.KTSA.WI.Y.0026.081213T1500Z-081213T2300Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-
MCINTOSH-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE...
EUFAULA
250 PM CST FRI DEC 12 2008

...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM CST SATURDAY FOR
THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH.


A DEVELOPING LOW PRESSURE TO THE WEST WILL INCREASE WINDS OVERNIGHT 
AND SATURDAY. SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 
40 MPH CAN BE EXPECTED ALONG AND NORTH OF INTERSTATE 44 IN EAST 
OKLAHOMA. WINDS WILL BE ONLY SLIGHTLLY LOWER IN SOUTHEAST 
OKLAHOMA AND NORTHWEST ARKANSAS. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.



$$
4 follow-up statements
000 
WWUS74 KTSA 130057
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
657 PM CST FRI DEC 12 2008

ARZ001-002-010-011-019-020-029-OKZ049-053-069-072>076-131000-
/O.EXB.KTSA.WI.Y.0026.081213T1400Z-081214T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-ADAIR-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-
LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...STILWELL...SALLISAW...MCALESTER...STIGLER...WILBURTON...
POTEAU
657 PM CST FRI DEC 12 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM CST SATURDAY FOR
THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...ADAIR...SEQUOYAH...PITTSBURG...HASKELL...
LATIMER...LE FLORE.

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED
ON SATURDAY IN ADVANCE OF AN APPROACHING STORM SYSTEM. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.


$$

OKZ054>068-070-071-131000-
/O.EXT.KTSA.WI.Y.0026.081213T1400Z-081214T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-
MCINTOSH-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKEMAH...OKMULGEE...WAGONER...TAHLEQUAH...MUSKOGEE...
EUFAULA
657 PM CST FRI DEC 12 2008

...WIND ADVISORY NOW IN EFFECT FROM 8 AM TO 6 PM CST SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM TO 6 PM CST SATURDAY
FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...MUSKOGEE...MCINTOSH.

SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED
ON SATURDAY IN ADVANCE OF AN APPROACHING STORM SYSTEM. 

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KTSA 131121
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
521 AM CST SAT DEC 13 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131930-
/O.CON.KTSA.WI.Y.0026.081213T1400Z-081214T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
521 AM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

STRONG SOUTH WINDS WILL BLOW AT 15 TO 30 MILES AN HOUR TODAY
AS LOW PRESSURE DEVELOPS OVER THE HIGH PLAINS.  A FEW WIND
GUST MAY EXCEED 40 MILES AN HOUR.   

$$
000 
WWUS74 KTSA 131544
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
944 AM CST SAT DEC 13 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-140000-
/O.CON.KTSA.WI.Y.0026.000000T0000Z-081214T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
944 AM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN...
SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...OSAGE...WASHINGTON...NOWATA...CRAIG...
OTTAWA...PAWNEE...TULSA...ROGERS...MAYES...DELAWARE...CREEK...
OKFUSKEE...OKMULGEE...WAGONER...CHEROKEE...ADAIR...MUSKOGEE...
MCINTOSH...SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE.

STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH...WILL
CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL
ARKANSAS THROUGH EARLY THIS EVENING. WIND SPEEDS WILL DROP OFF
AFTER SUNSET BUT WILL REMAIN IN THE 15 TO 25 MPH OVERNIGHT FROM
THE SOUTH. STRONGER WIND GUSTS WILL AGAIN BE POSSIBLE SUNDAY AND
SOME AREAS MAY APPROACH WIND ADVISORY CRITERIA.

A WIND ADVISORY MEANS THAT WIND GUSTS OF OVER 40 MPH ARE EXPECTED.
MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING TODAY. BE ALERT
TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
DRIVING ON EAST-WEST ROADS...AND ON BRIDGES AND OVERPASSES.

$$
000 
WWUS74 KTSA 132147
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
347 PM CST SAT DEC 13 2008

ARZ001-002-010-011-OKZ054>074-140600-
/O.NEW.KTSA.WI.Y.0027.081214T1400Z-081214T2200Z/
/O.CON.KTSA.WI.Y.0026.000000T0000Z-081214T0000Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-
OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-
PITTSBURG-HASKELL-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...
WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW...
MCALESTER...STIGLER
347 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM CST SUNDAY FOR
THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH...
PITTSBURG...HASKELL.


STRONG WINDS ARE AGAIN FORECAST FOR SUNDAY AND A WIND ADVISORY 
HAS BEEN ISSUED FOR THE AREA FROM MCALESTER OKLAHOMA TO FAYETTEVILLE
ARKANSAS FROM 8 AM TO 4 PM. WHILE THE SOUTH WINDS WILL NOT BE 
AS STRONG ON SUNDAY AS TODAY...WINDS OF 20 TO 30 MPH WITH GUSTS TO 
AROUND 40 MPH ARE LIKELY BEFORE DIMINISHING AS A STRONG COLD FRONT 
APPROACHES FROM THE NORTHWEST. 


A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE...
WAGONER...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH...SEQUOYAH...
PITTSBURG...HASKELL.


STRONG SOUTH WINDS OF 25 TO 25 MPH WITH GUSTS OF 40 TO 45 MPH...WILL
CONTINUE ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THROUGH EARLY THIS EVENING. WIND SPEEDS WILL DROP OFF AFTER SUNSET 
BUT WILL REMAIN AT 15 TO 25 MPH...WITH OCCASIONAL HIGHER GUSTS...
OVERNIGHT FROM THE SOUTH.   

$$

ARZ019-020-029-OKZ049-053-075-076-140000-
/O.CON.KTSA.WI.Y.0026.000000T0000Z-081214T0000Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...ANTLERS...CLAYTON...HUGO...WILBURTON...POTEAU
347 PM CST SAT DEC 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
CRAWFORD...FRANKLIN...SEBASTIAN.

IN OKLAHOMA...
PUSHMATAHA...CHOCTAW...LATIMER...LE FLORE.

STRONG SOUTH WINDS OF 25 TO 25 MPH WITH GUSTS OF AROUND 40 MPH...WILL
CONTINUE ACROSS SOUTHEASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS THROUGH EARLY THIS EVENING. WIND SPEEDS WILL DROP OFF
AFTER SUNSET BUT WILL REMAIN AT 15 TO 25 MPH...WITH OCCASIONAL HIGHER
GUSTS...OVERNIGHT FROM THE SOUTH. WINDS WILL NOT BE AS STRONG ON 
SUNDAY BUT STILL WILL BE 15 TO 20 MPH WITH GUSTS ABOVE 30 MPH.  


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:38 AM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Dec 12, 11:38 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1138 AM CST FRI DEC 12 2008

.DISCUSSION...

&&

.AVIATION...
VFR CONDITIONS WITH LIGHT WINDS WILL PREVAIL THROUGH 00Z. HIGH
CLOUDS WILL INCREASE OVERNIGHT WITH SOUTH WINDS BECOMING STRONG
AND GUSTY AFTER 12Z.

&&

.PREV DISCUSSION... /ISSUED 1100 AM CST FRI DEC 12 2008/

DISCUSSION...
COOL BUT SUNNY WEATHER WITH LIGHT WINDS TRANSLATES INTO A
RELATIVELY NICE AFTERNOON. WHILE MIXING WILL BE RATHER LIMITED IT
APPEARS THAT AMPLE SUN SHOULD PUSH TEMPS NEAR OR A LITTLE ABOVE 50
IN MOST AREAS WITH EXCEPTION OF FAR NW ARKANSAS. MAY NEED TO RAISE
FORECAST HIGHS A TAD OVER PORTIONS OF SE OKLAHOMA WHERE A FEW
MESONET SITES ALREADY IN LOW 50S. ASIDE FROM THAT TODAYS FORECAST
LOOKS GOOD.

12Z GFS JUST COMING IN HAVE TRENDED BACK TOWARD A COLDER
SOLUTION FOR NEXT WEEK. WILL BE INTERESTING TO SEE WHAT THE 12Z
ECMWF HAS TO OFFER BUT THE COLD SOLUTION SEEMS MORE REASONABLE
WITH THE SHALLOW ARCTIC REMAINING IN PLACE WITH AT LEAST SOME
POTENTIAL FOR WINTRY PRECIP THROUGH THE PERIOD. STAY TUNED.

PREV DISCUSSION... /ISSUED 530 AM CST FRI DEC 12 2008/

DISCUSSION...

AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST
PERIOD WITH SCATTERED HIGH CLOUDS INCREASING.
SOUTHERLY WINDS WILL BEGIN TO INCREASE THIS EVENING
INTO THE OVERNIGHT HOURS AS SURFACE HIGH PRESSURE
SHIFTS EAST OF THE REGION WITH TIGHTENING PRESSURE
GRADIENT AHEAD OF NEXT COLD FRONT.

AVIATION=12

PREV DISCUSSION...
FIRST 36 HOURS A BREEZE...THEN STEEPLY DOWNHILL.
SURFACE HIGH OVERHEAD SLIDES EAST TODAY TONIGHT.
RETURN SOUTHERLY FLOW GETS GUSTY SATURDAY WITH
HIGH EAST AND DEVELOPING LEE LOW WEST.  SLIGHT
CHANCE PRECIP SATURDAY NIGHT BUT  BETTER CHANCE
SUNDAY AS FRONT APPROACHES.  COLD FRONT BARRELS
THROUGH SUNDAY NIGHT...AND PAVES THE WAY FOR A
MODIFIED ARCTIC INTRUSION.

SUNDAY NIGHT WEATHER GRID FEATURES ALL POSSIBILITIES
SNOW...SLEET...FREEZING RAIN...RAIN. ANY PRECIP THAT
FALLS MONDAY WILL BE OF THE WINTRY VARIETY...HOWEVER
LATEST MODELS INDICATE BULK OF THE PRECIP WILL BE OVER
BY DAYLIGHT MONDAY.

FORECAST CONSENSUS AND MOMENTUM OF THE PAST SEVERAL
DAYS HAS BEEN FOR THE ARCTIC AIR TO LAST AT LEAST
INTO MID WEEK. HOWEVER LATEST DATA SUGGESTS A WARMER
SOLUTION. THIS LEADS TO A FORECAST DILEMMA OF CHANCE
POPS WITH MESSY MIXED PRECIPITATION TYPES TUESDAY INTO
THURSDAY. WITHOUT SIGNIFICANT MODEL AGREEMENT...SPECIFICITY
IS NEARLY IMPOSSIBLE. WAIT AND SEE IS ABOUT THE ONLY
REASONABLE ACTION AT THIS TIME.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, Dec 12, 1:00 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CST FRI DEC 12 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CST FRI DEC 12 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...HIGH WIND POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
MONDAY THROUGH THURSDAY...WINTER WEATHER POTENTIAL.

EXTENDED DISCUSSION...
STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
SATURDAY AND SUNDAY AS THE PRESSURE GRADIENT TIGHTENS IN ADVANCE
OF A STRONG COLD FRONT THAT IS EXPECTED TO MOVE THROUGH THE REGION
LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE ALONG THE FRONT LATE SUNDAY MAINLY FROM NORTHWEST
ARKANSAS THROUGH SOUTHEAST OKLAHOMA.

STRONG NORTHERLY WINDS ARE ANTICIPATED IN THE WAKE OF THE FRONTAL
BOUNDARY WITH QUICKLY FALLING TEMPERATURES AS A SHALLOW BUT VERY
COLD ARCTIC AIRMASS MOVES IN. THERE MAY BE A BRIEF PERIOD OF WINTRY
PRECIPITATION BEHIND THE FRONT...THE MOST LIKELY AREA TO SEE ANY
ACCUMULATION OF ICE WOULD BE EXTREME NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. HOWEVER THIS DOES NOT APPEAR TO BE A
SIGNIFICANT EVENT AS MOISTURE WILL BE PUSHED EAST RATHER QUICKLY
MONDAY MORNING.

THERE REMAINS SOME UNCERTAINTY REGARDING THE EVOLUTION OF THE
COLD AIR INTO THE EARLY PART OF NEXT WEEK AND THE SUBSEQUENT
WINTER WEATHER. IT APPEARS THAT THE COLD AIR WILL REMAIN
ENTRENCHED OVER THE AREA FOR SEVERAL DAYS WHILE SEVERAL UPPER
DISTURBANCES MOVE ACROSS THE REGION IN THE SOUTHWEST FLOW ALOFT.
THUS...PERIODS OF FREEZING RAIN...SLEET AND SNOW WILL BE POSSIBLE
ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH MUCH OF THE
WEEK.

THE WINTRY MIX OF PRECIPITATION COULD CAUSE SIGNIFICANT TRAVEL
PROBLEMS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS INTO NEXT
WEEK. THE FORECAST WILL CONTINUE TO BE REFINED AS THE TIMING AND
SEVERITY OF THE POTENTIAL WINTER WEATHER BECOMES MORE CERTAIN.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PREPARE NOW FOR SEVERAL PERIODS OF
WINTRY WEATHER NEXT WEEK...AND SHOULD CLOSELY MONITOR LATER
FORECASTS AND BE PREPARED TO RAMP UP PREPARATIONS QUICKLY SHOULD
LATER FORECASTS INDICATE SIGNIFICANT WINTER WEATHER POTENTIAL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.